Two-dimensional contact on an anisotropic elastic half-space

Hui Fan, L. M. Keer

Research output: Contribution to journalArticlepeer-review

18 Scopus citations


The two-dimensional contact problem for a semi-infinite anisotropic elastic media is reconsidered here by using the formalism of Es he I by et al. (1953) and Stroh (1958). The approach of analytic function continuation is employed to investigate the half-space contact problem with various mixed boundary conditions applied to the half-space. A key point of the solution procedure suggested in the present paper is its dependence on a general eigenvalue problem involving a Hermitian matrix. This eigenvalue problem is analogous to the one encountered when investigating the behavior of an interface crack (Ting, 1986). As an application, the interaction between a dislocation and a contact strip is solved. The compactness of the results shows their potential for utilization to solve the problem of contact of a damaged anisotropic half-space.

Original languageEnglish (US)
Pages (from-to)250-255
Number of pages6
JournalJournal of Applied Mechanics, Transactions ASME
Issue number2
StatePublished - Jun 1994

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Two-dimensional contact on an anisotropic elastic half-space'. Together they form a unique fingerprint.

Cite this